Alert archive / Louisiana / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 291, NWS Shreveport, LA

August 24, 2000Sabine Parish, Louisiana

NWS Shreveport, LA issued this severe thunderstorm warning at Aug 24, 2000, 4:23 PM CDT for Sabine Parish, Louisiana. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Aug 24, 2000, 4:23 PM CDT (21:23 UTC)
Expired
Aug 24, 2000, 5:00 PM CDT
In force
37 min
Issued by
NWS Shreveport, LA
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Sabine Parish, LA

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 9.4 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2000-08-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 349 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2000-08-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -38 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
349 J/kg
Mixed-layer CIN
-128 J/kg
Mixed-layer LCL
1220 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
-38 m²/s²
0-3 km storm-relative helicity
-2 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KSHV 242124
SVRSHV
LAC085-242200-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
423 PM CDT THU AUG 24 2000

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SABINE PARISH IN LOUISIANA

* UNTIL 500 PM CDT

* AT 423 PM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER
  RADAR INDICATED A SEVERE THUNDERSTORM NEAR ZWOLLE...MOVING 
  WEST AT 5 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL WESTERN SABINE PARISH AT 440 PM CDT

THIS THUNDERSTORM WILL PRODUCE STRONG DAMAGING WINDS UP TO 60 MPH. IF 
YOU ARE OUTSIDE...HEAD FOR A STRONG BUILDING. BOATERS ON AREA LAKES 
SHOU:LD HEAD FOR PORT OR A SHELTER.

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
  SABINE PARISH IN LOUISIANA
UNTIL 500 PM CDT.

LAT...LON 3162 9358 3177 9368 3178 9382 3155 9375

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 24, 2:35 PM CDT, 1 hour 48 minutes earlier.

Area forecast discussion, Aug 24, 2:35 PM CDT, 1 hour 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
235 PM CDT THU AUG 24 2000

THIS LESS ACTIVE DAY DOWN SOUTH BODES WELL...AS DRYING TREND IS
PROGRESSING AS PLANNED YESTERDAY. CERTAINLY NOT OUT OF THE WOODS YET
WITH REGARDS TO AFTERNOON HEATING AND POTENTIAL CONVECTION TODAY...
SO THERE MAY BE A FEW LAST MINUTE 20 PERCENT EVENING POPS TUCKED
INTO THE ZONES BASED ON RADAR AND SATELLITE TRENDS AT ISSUANCE.
OTHERWISE THE RETURN OF THE HOT AND DRY PATTERN IS IN SIGHT AS UPPER
RIDGE RECENTERS NEAR THE ROCKIES AND WE RETURN TO NW OR N FLOW
ALOFT. ASIDE FROM POSSIBLE DISTURBANCE-INDUCED CONVECTION IN SAID
PATTERN...THE EASTERN U.S. TROF SHOULD HELP MOST CONVECTIVE SYSTEMS
TAKE A LEFT TURN AT MEMPHIS. THUS EXPECTING COVERAGE TO BE ONLY
ISOLATED AT BEST THROUGH THE PERIOD. THAT IS...UNTIL TUESDAY...WHEN
IN EASTERN PORTIONS OF LOUISIANA THERE IS POTENTIAL THAT A
REJUVENATED DEBBY...PERHAPS MAKING LANDFALL ALONG THE NORTHEAST GULF
COAST...WILL SPREAD SOME PRECIP INTO THAT AREA. BUT WILL ONLY GO
WITH A CHANCE OF AFTERNOON THUNDERSTORMS THERE...AS SIGNIFICANT
EFFECTS...IF ANY AT ALL...WILL PROBABLY HOLD OFF UNTIL WEDNESDAY.
HENCE NOT EVEN A MECNTION OF BREEZY IN THE EXTENDED FOR TUES AT THIS
TIME.  17

PRELIMINARY TEMPS...

SHV 72/99/74/99 1101
MLU 70/99/72/99 1101
TXK 73/00/74/00 1101
TYR 73/99/74/99 1101
LFK 71/99/71/99 1101

.SHV...NONE.

In the hours before

Special weather statement, Aug 24, 10:30 AM CDT, 5 hours 53 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-241630-

THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1030 AM CDT THU AUG 24 2000

AN UPPER LEVEL HIGH PRESSURE SYSTEM WILL RETREAT WESTWARD TODAY.
THIS WILL PUT THE FOUR STATE AREA INCREASINGLY UNDER A MORE NORTH TO
NORTHEASTERLY STEERING FLOW DURING THE NEXT FEW DAYS...HAVING TWO
PRIMARY RESULTS. FIRST...THE EASTERLY WAVE OVER THE NORTHWESTERN
GULF OF MEXICO...WHICH MAY PRODUCE ANOTHER ROUND OF THUNDERSTORMS
ACROSS CENTRAL LOUISIANA AND THE EAST TEXAS LAKES AREA TODAY...WILL
SEE ITS INFLUENCE QUICKLY DIMINISH AS IT GETS PUSHED TOWARD THE
SOUTH TEXAS COAST EARLY FRIDAY. SECONDLY...A DISTURBANCE WHICH HAS
PRODUCED A SOUTHWARD MOVING THUNDERSTORM CLUSTER OVER NORTHEAST
ARKANSAS AND SOUTHERN MISSOURI...WILL FIND ITS WAY INTO MISSISSIPPI
THIS AFTERNOON AND TONIGHT...AND MAY HELP INITIATE THUNDERSTORM
DEVELOPMENT OVER SOUTHERN ARKANSAS AND NORTHERN LOUISIANA. ELSEWHERE
ACROSS THE FOUR STATE REGION... ISOLATED THUNDERSTORMS ARE POSSIBLE
THIS AFTERNOON AND EVENING. ATMOSPHERIC CONDITIONS ACROSS THE AREA
REMAIN SOMEWHAT FAVORABLE FOR STRONG THUNDERSTORM WIND GUSTS...BUT
OCCURRENCES ARE ONCE AGAIN NOT EXPECTED TO BE WIDESPREAD.

THE ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...SEVERE
THUNDERSTORM SPOTTERS...AND HAM RADIO OPERATORS IS NOT EXPECTED TO
BE7 NECESSARY TODAY THROUGH TONIGHT.

Nearby

Severe Thunderstorm Warnings in Louisiana, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.